Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 31, NWS Buffalo, NY

March 23, 2012

NWS Buffalo, NY issued this small craft advisory at Mar 23, 2012, 3:47 PM EDT. It took effect at Mar 23, 2012, 10:00 PM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2012, 3:47 PM EDT (19:47 UTC)
In effect from
Mar 23, 2012, 10:00 PM EDT
Expired
Mar 24, 2012, 9:43 PM EDT
In force
24 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WHUS71 KBUF 231947
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EDT FRI MAR 23 2012

LOZ042-240400-
/O.NEW.KBUF.SC.Y.0031.120324T0900Z-120324T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
347 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 4 PM EDT SATURDAY. 

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-240400-
/O.NEW.KBUF.SC.Y.0031.120324T0900Z-120324T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
347 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM EDT SATURDAY. 

* WINDS...EAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
911 
WHUS71 KBUF 240150
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
950 PM EDT FRI MAR 23 2012

LEZ040-041-241000-
/O.EXB.KBUF.SC.Y.0031.120324T0200Z-120324T1000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
950 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SATURDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-241000-
/O.CON.KBUF.SC.Y.0031.120324T0900Z-120324T2000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
950 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 4 PM EDT
SATURDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-241000-
/O.CON.KBUF.SC.Y.0031.120324T0900Z-120324T1500Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
950 PM EDT FRI MAR 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 11 AM EDT
SATURDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
108 
WHUS71 KBUF 240721
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
321 AM EDT SAT MAR 24 2012

LOZ042-241530-
/O.EXT.KBUF.SC.Y.0031.120324T0721Z-120325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
321 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-241530-
/O.EXT.KBUF.SC.Y.0031.120324T0721Z-120324T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
321 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-241300-
/O.EXT.KBUF.SC.Y.0031.000000T0000Z-120324T1300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
321 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
989 
WHUS71 KBUF 241137
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
737 AM EDT SAT MAR 24 2012

LEZ040-041-241245-
/O.CAN.KBUF.SC.Y.0031.000000T0000Z-120324T1300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
737 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA.

$$

LOZ042-241945-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
737 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-241945-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120324T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
737 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
586 
WHUS71 KBUF 241447
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1047 AM EDT SAT MAR 24 2012

LOZ042-242300-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
1047 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-242100-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120324T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1047 AM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
651 
WHUS71 KBUF 241942
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT SAT MAR 24 2012

LOZ042-250000-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120325T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
342 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043-242100-
/O.CON.KBUF.SC.Y.0031.000000T0000Z-120324T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
342 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
354 
WHUS71 KBUF 242140
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT SAT MAR 24 2012

LOZ042-250200-
/O.EXT.KBUF.SC.Y.0031.000000T0000Z-120325T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
540 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
453 
WHUS71 KBUF 250143
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
943 PM EDT SAT MAR 24 2012

LOZ042-250245-
/O.CAN.KBUF.SC.Y.0031.000000T0000Z-120325T0200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
943 PM EDT SAT MAR 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 23, 3:17 PM EDT, 30 minutes earlier.

Area forecast discussion, Mar 23, 3:17 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT FRI MAR 23 2012

.SYNOPSIS...
A SLOW MOVING AREA OF WEAK LOW PRESSURE WILL BRING AN END TO THE
LONG STRETCH OF VERY WARM AND DRY WEATHER WITH SHOWERS MOVING INTO
THE AREA FROM WEST TO EAST LATE TONIGHT AND SATURDAY. A FEW SHOWERS
WILL LINGER INTO SUNDAY WITH TEMPERATURES GRADUALLY DROPPING OVER
THE WEEKEND. HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY WITH A
RETURN TO SUNSHINE...BUT IT WILL BE VERY CHILLY AS A MUCH COLDER
AIRMASS BUILDS INTO THE REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
A VERY PERSISTENT AREA OF LIGHT RAIN CONTINUES THIS AFTERNOON OVER
SOUTHERN ONTARIO AND LAKE ONTARIO...SUPPORTED BY A BAND OF
FRONTOGENESIS AND DEFORMATION CENTERED IN THE 900MB LAYER. THIS HAS
OCCASIONALLY BRUSHED THE SOUTH SHORE OF THE LAKE WITH SPRINKLES AND
LIGHT SHOWERS FROM WAYNE TO OSWEGO COUNTIES...BUT FOR THE MOST PART
THE SOUTHEAST EXTENT OF THE SHOWERS ARE DRYING UP GIVEN THE
SUBSIDENCE AND DRY AIR IN PLACE BENEATH A RIDGE ALOFT. EXPECT THIS
TREND TO CONTINUE WITH A FEW SPRINKLES OR LIGHT SHOWERS THROUGH
EARLY EVENING CLOSE TO THE LAKE ONTARIO SHORE FROM NEAR SODUS BAY
OVER TO SOUTHERN JEFFERSON COUNTY...WITH THE BULK OF THE STEADIER
RAIN REMAINING OVER LAKE ONTARIO AND SOUTHERN ONTARIO PROVINCE.

ELSEWHERE SOME LIMITED SUNSHINE FILTERING THROUGH HIGH CLOUDS WILL
CONTINUE THROUGH THE REST OF THE AFTERNOON ACROSS WESTERN NY AND THE
WESTERN FINGER LAKES. ANOTHER WARM DAY IS IN PROGRESS ACROSS THE
SOUTHERN TIER WITH MID 70S IN MANY LOCATIONS. TEMPERATURES STEADILY
LOWER WITH NORTHWARD EXTENT IN THE WAKE OF A WEAK BACKDOOR COLD
FRONT WITH 60S COMMON FROM THE NIAGARA FRONTIER EAST TO CENTRAL NY
AND THE NORTH COUNTRY...AND 50S ALONG THE IMMEDIATE LAKE ONTARIO
SHORE.

FOR TONIGHT...ANY LINGERING SHOWERS OVER LAKE ONTARIO SHOULD FALL
APART AND REMAIN ON THE CANADIAN SIDE OF THE BORDER FROM MID EVENING
ON. OTHERWISE HIGH CLOUDS MAY BRIEFLY GIVE WAY TO SOME CLEARING FOR
A FEW HOURS THIS EVENING ACROSS WESTERN NY AS A NARROW SLOT OF
MAINLY CLEAR SKIES OVER EASTERN OHIO ROTATES NORTHEAST.

LATER TONIGHT INTO SATURDAY OUR ATTENTION TURNS TO THE LONG LIVED
MID LEVEL CLOSED LOW WHICH IS MOVING VERY SLOWLY THROUGH THE MID
SECTION OF THE NATION. THIS CLOSED LOW WILL CONTINUE TO MAKE HEADWAY
EAST AS IT SLOWLY UNRAVELS AND MOVES TO THE CENTRAL APPALACHIANS BY
SATURDAY NIGHT. A DEEP PLUME OF MOISTURE ALONG ITS EASTERN FLANK
WILL CROSS THE REGION LATE TONIGHT THROUGH SATURDAY. FORCING WILL BE
SOMEWHAT LIMITED...BUT MID/UPPER LEVEL DIVERGENCE COMBINED WITH WEAK
FRONTOGENESIS AND DEFORMATION IN THE 900-800MB LAYER SHOULD BE
ENOUGH TO FOCUS AN AREA OF SHOWERS ALONG THE MOISTURE AXIS.

EXPECT THESE SHOWERS TO REACH CHAUTAUQUA COUNTY FIRST DURING THE
PRE-DAWN HOURS...THEN REACH THE REST OF WESTERN NY EARLY SATURDAY
MORNING BEFORE SPREADING INTO CENTRAL NY BY AFTERNOON. EXPECT AREAL
COVERAGE AND INTENSITY TO SLOWLY WEAKEN WITH EASTERN EXTENT DURING
THE AFTERNOON AS THE LIMITED FORCING SLOWLY WEAKENS. HAVE INCREASED
POPS TO THE 80-90 PERCENT RANGE ACROSS WESTERN NY TO ABOUT THE
GENESEE VALLEY AND WESTERN FINGER LAKES...WITH LIKELY FARTHER EAST
LATE SATURDAY AND SATURDAY EVENING. BOTH THE GFS/NAM HAVE LIFTED
INDEX NEAR ZERO ACROSS THE SOUTHERN TIER AND FINGER LAKES AS THIS
AREA OF RAIN MOVES THROUGH...SO MAY SEE SOME EMBEDDED THUNDER IN
THOSE AREAS.

TEMPERATURES WILL CONTINUE A SLOW DOWNWARD TREND ON SATURDAY GIVEN
THE INCREASE IN CLOUD COVER AND PRECIP. EXPECT HIGHS IN THE LOWER
HALF OF THE 60S IN MOST AREAS...WITH 50S EAST OF LAKE ONTARIO. A
NORTHEAST WIND WILL KEEP THE SOUTH SHORE OF LAKE ONTARIO EVEN
COOLER...WITH TEMPERATURES BARELY CRACKING 50 WITHIN A MILE OR TWO
OF THE LAKE FROM ROCHESTER WEST TO NIAGARA COUNTY.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE STUBBORN UPPER LEVEL CUT OFF LOW THAT IS CENTERED OVER MISSOURI
THIS FRIDAY AFTERNOON IS FORECAST TO MOVE INTO THE SOUTHEAST PART OF
THE COUNTRY SATURDAY NIGHT...THEN DRIFT OFF THE CAROLINA COAST
SUNDAY. THE ASSOCIATED SURFACE LOW WILL TRACK EAST ACROSS VA WHILE
AN INVERTED SURFACE TROUGH EXTENDS NORTH ACROSS PA AND NEW YORK
STATE. IT LOOKS LIKE THERE WILL BE ENOUGH MOISTURE INTERACTING WITH
THE INVERTED TROUGH TO KEEP OCCASIONAL SHOWERS GOING INTO SATURDAY
NIGHT...BUT THE WEST TO NORTHWEST FLOW IN THE MID AND UPPER LEVELS
OVER NEW YORK STATE SHOULD TEND TO KEEP THE DEEPEST MOISTURE TO OUR
SOUTH.

AS THE SURFACE LOW AND INVERTED TROUGH CONTINUE TO PUSH TO THE EAST
SUNDAY...EXPECT SCATTERED SHOWERS TO END FROM WEST TO EAST. ANY
MOISTURE THAT IS ASSOCIATED WITH A SECOND SURFACE LOW THAT WILL BE
PUSHING ACROSS SOUTHERN QUEBEC SHOULD STAY MAINLY NORTH OF THE CWA.

A STRENGTHENING UPPER LEVEL TROUGH THAT WILL BE ASSOCIATED WITH THE
QUEBEC LOW WILL DROP SOUTH TOWARD THE ST LAWRENCE RIVER VALLEY
SUNDAY NIGHT...THEN SETTLE OVER NEW ENGLAND ON MONDAY. A NORTHWEST
FLOW OF MUCH COLDER AIR WILL FOLLOW THE UPPER LEVEL TROUGH LATE
SUNDAY NIGHT AND MONDAY. SINCE THE COLD AIR ADVECTION WILL BE
ACCOMPANIED BY MUCH DRIER AIR...DO NOT EXPECT ANY RESPONSE FROM THE
LAKES.

IN TERMS OF TEMPERATURES...RELATIVELY MILD CONDITIONS (COMPARED TO
SEASONAL AVERAGES) WILL STILL BE THE RULE SATURDAY NIGHT AND
SUNDAY...BUT AREA TEMPERATURES ON MONDAY WILL STRUGGLE TO GET ABOVE
40 DEGREES IN SPITE OF A FAIR AMOUNT OF SUNSHINE. A BRISK NORTHWEST
WIND WILL PUT EVEN MORE OF A CHILL IN THE AIR. AS THE COLD CANADIAN
HIGH RIDGES SOUTH ACROSS NEW YORK STATE MONDAY NIGHT....EXPECT AREA
TEMPERATURES TO DROP INTO THE 20S...WITH READINGS IN  THE TEENS
POSSIBLE ACROSS THE HIGHER ELEVATIONS EAST OF LAKE ONTARIO.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AFTER A RATHER CHILLY START...TEMPERATURES ON TUESDAY WILL MODERATE
INTO THE 40S DURING THE AFTERNOON AS THE SURFACE HIGH CRESTS OVER
NEW YORK STATE.

AS THE SURFACE HIGH SETTLES OFF THE MIDDLE ATLANTIC COAST TUESDAY
NIGHT...A SURFACE LOW WILL TRACK EAST TOWARD THE UPPER GREAT LAKES.
A MILDER SOUTHERLY FLOW BETWEEN THESE TWO SYSTEMS WILL RESULT IN A
GRADUAL INCREASE IN CLOUDS TUESDAY NIGHT...BUT ANY SHOWERS THAT
DEVELOP WITH THE WARM AIR ADVECTION PATTERN ARE EXPECTED TO HOLD OFF
UNTIL WEDNESDAY. AS THE LOW TRACKS EAST TOWARD NEW YORK STATE ON
WEDNESDAY...EXPECT SHOWERS TO BECOME A LITTLE MORE WIDESPREAD...BUT
IT LOOKS LIKE THERE WILL NOT BE MUCH GULF MOISTURE INTERACTING WITH
THIS SYSTEM. THEREFORE...WILL MAINTAIN CHANCE POPS FOR MEASURABLE
PCPN. EXPECT A FEW MORE SHOWERS TO LINGER INTO THE THURSDAY AS THE
SURFACE LOW SETTLES OFF THE EAST COAST. HIGH PRESSURE BUILDING SOUTH
FROM ONTARIO SHOULD BRING DRY CONDITIONS ON FRIDAY.

AS FOR TEMPERATURES...THE SOUTHERLY FLOW AHEAD OF THE APPROACHING
LOW WILL RESULT IN MILD CONDITIONS ON WEDNESDAY...FOLLOWED BY CLOSE
TO SEASONABLE READINGS THURSDAY AND FRIDAY.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AN AREA OF MAINLY LIGHT RAIN SHOWERS WILL CONTINUE OVER LAKE ONTARIO
TO JUST WEST OF KSYR THROUGH MID AFTERNOON BEFORE DISSIPATING. EVEN
WITHIN THIS AREA OF RAIN...EXPECT CIGS AND VSBY TO REMAIN VFR GIVEN
THE UNSATURATED LOW LEVELS. OTHERWISE VFR CONDITIONS WILL PREVAIL
THIS AFTERNOON THROUGH TONIGHT WITH MAINLY CIRRUS LEVEL CLOUDINESS.

LATE TONIGHT SHOWERS WILL BEGIN TO MOVE INTO SOUTHWEST NY IMPACTING
KJHW FIRST...THEN SPREADING TO KBUF-KIAG-KROC AREAS SATURDAY
MORNING. EXPECT CIGS/VSBY TO REMAIN MAINLY VFR WITH THESE SHOWERS ON
SATURDAY...EXCEPT FOR THE HIGHER TERRAIN OF THE SOUTHERN TIER AND
EVENTUALLY THE FINGER LAKES WHERE MVFR IS LIKELY AFTER A FEW HOURS
OF RAIN TO SATURATE THE LOW LEVELS...WITH SOME POTENTIAL FOR IFR AS
WELL.

OUTLOOK...
SATURDAY NIGHT INTO EARLY SUNDAY...AREAS OF IFR AND POTENTIALLY LOW
IFR CIGS WITH SCATTERED SHOWERS.
SUNDAY AFTERNOON...AREAS OF MVFR IN SCATTERED SHOWERS.
MONDAY AND TUESDAY...VFR.
WEDNESDAY...VFR/MVFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
MODERATE NORTHEAST WINDS WILL CONTINUE TONIGHT THROUGH SATURDAY
ESPECIALLY ON LAKE ONTARIO AS THE GRADIENT TIGHTENS BETWEEN HIGH
PRESSURE OVER QUEBEC AND AN APPROACHING LOW MOVING OUT OF THE OHIO
VALLEY. THE WINDS WILL PEAK LATE TONIGHT THROUGH THE FIRST HALF OF
SATURDAY WHEN WINDS AND WAVES WILL REACH SMALL CRAFT ADVISORY
CRITERIA ON THE WEST HALF OF LAKE ONTARIO. WINDS AND WAVES WILL
DIMINISH LATE SATURDAY AS THE PRESSURE GRADIENT WEAKENS.

ANOTHER PERIOD OF SMALL CRAFT ADVISORY CONDITIONS IS LIKELY ON
MONDAY AS A MUCH COLDER AIRMASS MOVES INTO THE LOWER LAKES ON BRISK
NORTHWEST WINDS.

&&

.CLIMATE...
THE LAKE ERIE WATER TEMPERATURE HIT 40 DEGREES THIS MORNING. THAT
IS THE WARMEST LAKE TEMPERATURE EVER RECORDED IN THE MONTH OF
MARCH AND THE EARLIEST DATE 40 DEGREES HAS BEEN REACHED. THE
PREVIOUS RECORD FOR EARLIEST OCCURANCE OF 40 DEGREES WAS APRIL 1ST
1998.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 11 AM EDT SATURDAY FOR
         LOZ043.
         SMALL CRAFT ADVISORY FROM 5 AM TO 4 PM EDT SATURDAY FOR
         LOZ042.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...HITCHCOCK
Hazardous weather outlook, Mar 23, 5:16 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
516 AM EDT FRI MAR 23 2012

NYZ001>008-010>014-019>021-085-240930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
516 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-240930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
516 AM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.